zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence of nodal solutions of a nonlinear eigenvalue problem with indefinite weight function. (English) Zbl 1173.34310
Summary: We investigate the existence of nodal solutions of the indefinite weight boundary value problem $$u^{\prime \prime }+rh(t)f(u)= 0 , \quad 0 < t < 1,\qquad u(0)=u(1)=0, $$ where $h\in C$[0,1] changes sign. The proof of our main result is based upon bifurcation techniques.

34B15Nonlinear boundary value problems for ODE
34C23Bifurcation (ODE)
Full Text: DOI
[1] Henderson, J.; Wang, H. Y.: Positive solutions for nonlinear eigenvalue problems. J. math. Anal. appl. 208, 252-259 (1997) · Zbl 0876.34023
[2] Ma, R. Y.; Thompson, B.: Nodal solutions for nonlinear eigenvalue problems. Nonlinear anal. 59, 707-718 (2004) · Zbl 1059.34013
[3] Rabinowitz, P. H.: Nonlinear Sturm--Liouville problems for second order ordinary differential equations. Commun. pure appl. Math. 23, 939-961 (1970) · Zbl 0206.09706
[4] Rabinowitz, P. H.: Some global results for nonlinear eigenvalue problems. J. funct. Anal. 7, 487-513 (1971) · Zbl 0212.16504
[5] Binding, P.; Ye, Q.: Variational principles for indefinite eigenvalue problems. Linear algebra appl. 218, 251-262 (1995) · Zbl 0821.15005
[6] Hai, D. D.: Positive solutions to a class of elliptic boundary value problems. J. math. Anal. appl. 227, 195-199 (1998) · Zbl 0915.35043
[7] Brown, K. J.; Lin, S. S.: On the existence of positive eigenfunction for an eigenvalue problem with indefinite weight function. J. math. Anal. appl. 75, 112-120 (1980) · Zbl 0437.35058
[8] Ruf, B.; Srikanth, P. N.: Multiplicity results for odes with nonlinearities crossing all but a finite number of eigenvalues. Nonlinear anal. TMA 10, No. 2, 157-163 (1986) · Zbl 0586.34017
[9] Ince, E. L.: Ordinary differential equations. (1926) · Zbl 52.0462.01